Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
madelia

birth control w/ spiro=clear skin & yeast infections..help

I have been taking 100 mg of spironolactone a day in conjunction with ortho tricyclen to clear up my acne. My skin is now clear, but I am having frequent yeast infections and severe pms which I attribute to the birth control pills since I did not suffer these symptoms before starting this regimen. My gyno prescibed diflucan to clear up the infection, but this did not work. I also was on zovia instead of the ortho and had the same problem. I follow all the guidelines to prevent recurring yeast infections including eating yogurt containing live cultures daily, avoiding refined carbs, etc. The fact that the infections occur at the same time every month leads me to believe that they have to do with hormonal fluctuations caused by the birth control pills.

I am afraid to stop taking the birth control pills because I fear my severe acne will return.

Has anyone been on spironolactone and bcp and had recurrent yeast infections as a result? If so did anyone stop taking the bcp and continue to take the spiro? Did this affect your acne or have any other negative effects?

Any help would be greatly appreciated since this constant conundrum is becoming quite life consuming.

Share this post


Link to post
Share on other sites

Sounds like you have a systemic fungus infection.

What worked for me is MSM (Methylsulfonylmethane) supplements (google MSM and candida, there's heaps of info).

Also try taking a teaspoon of organic coconut oil daily. Oil of oregano is good for candida too.

Share this post


Link to post
Share on other sites

So glad you posted on your yeast infection. I've been on 50MG of Spironolactone for 2 months for adult acne and I'm not on birth contol pills. I have had horrible yeast infections both months. My regimen hasn't changed at all except for Spironolactone.

Share this post


Link to post
Share on other sites

I have cystic acne (cysts on my neck and chin). When I take Diane-35, my skin is completely clear so I swear the antiandrogen effect fixes my acne. The problem is that while on Diane-35 I get a yeast infection after every single time I have sex. If took me ages to make the connection - I first tried eating yeast-free and spending way too much money on supplements and expensive bacteria (it didn't work). But stop the bcp and the yeast infections stop too.

I am now going to try spirolactone and see if it has the same effect - constant yeast infections. I really hope not!!

Share this post


Link to post
Share on other sites

Oh I'm sooo glad I'm not the only one out there!! I saw my dermatologist the other day for my yearly check-up and I told him I think Spiro is giving me reoccuring yeast infections. He looked at me like I was crazy and said I'm the only person to say that time him! I told him I googled it and he could too because I'm not the only woman out here with this problem. He did but just gave me a 6 month prescription for Diflucan and told me to only use it every other month and then try oil of oregano the other months. Anyways, I started taking Spiro a year ago. It took several months to work but since it has been working my face is so CLEAR!!! I LOVE my skin for the first time ever!! But the week before my period it never fails, I get a yeast infection. The Spiro is the only thing I have gone on this past year. Anyone got any more suggestions besides oil of oregano and Diflucan? I CANNOT stand having a yeast infection every month!! Plus it has put a hamper on mine & my husband's sex life since I'm "out of commission" for 2 weeks out of a month now!

Share this post


Link to post
Share on other sites

i have started 50 mgs of spiro this month too and noticed a very mild yeast infection that has since gone away, i am also on birthcontrol but my biggest reccomendation for stopping the yeast infection is use LIVE PROBIOTICS you can get them at a health food store and they are literally miracle pills for me at least. they help to keep a balance of good bacteria in your system that can be unbalanced by antibiotics or a number of reasons. i first started taking these when i was on doxy so that my body wouldnt become resistant to it and iv been taking them ever since, they help with acne, digestion, and overall make you JUST FEEL BETTER totalllllyyy totallly reccomend them. they really should take care of your yeast infection no problem.

Share this post


Link to post
Share on other sites
Sounds like you have a systemic fungus infection.

What worked for me is MSM (Methylsulfonylmethane) supplements (google MSM and candida, there's heaps of info).

Also try taking a teaspoon of organic coconut oil daily. Oil of oregano is good for candida too.

coconut oil is key to regulating yeast in the body

I'd also recommend going on a sugar free diet for at least six weeks....you basically starve the yeast buggers out because they feed on sugar (and turn it into alcohol)

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×